Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Mar 3, 2021, 8:13 AM EST for Osceola County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2021, 8:13 AM EST (13:13 UTC)
- Expired
- Mar 3, 2021, 8:45 AM EST
- In force
- 32 min
- Issued by
- NWS Melbourne, FL
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 59 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 1.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
568 WWUS82 KMLB 031313 SPSMLB Special Weather Statement National Weather Service Melbourne FL 813 AM EST Wed Mar 3 2021 FLZ053-031345- Osceola- 813 AM EST Wed Mar 3 2021 ...A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS WILL AFFECT NORTH CENTRAL OSCEOLA COUNTY... At 812 AM EST, a strong thunderstorm was located near Saint Cloud, moving east at 30 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Harmony and Alligator Lake. Funnel clouds can occasionally touch down and produce brief small tornadoes. Move indoors and stay away from windows. Local Atmospheric conditions are becoming more favorable for the possibility of landspout formation. A landspout is a tornado of very short duration and winds generally less than 60 mph which can cause minor damage and injuries in its direct path. If this trend continues, a tornado warning may be issued shortly. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. LAT...LON 2813 8134 2818 8134 2824 8113 2812 8112 TIME...MOT...LOC 1312Z 265DEG 27KT 2815 8132 $$ Combs
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Mar 3, 4:33 AM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Mar 3, 4:33 AM EST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
433 AM EST Wed Mar 3 2021
.DISCUSSION...
Current-Tonight...A surface low just pushing eastward into the
Big Bend area will continue along this path and is expected to be
offshore of the GA/SC border by sunrise. As this feature continues
into the Atlantic, it will drag a cold front across east central
Florida into this afternoon.
As of 4AM, showers are being generated along the warm front draped
across northern Florida are beginning to affect far northern
portions of Volusia County and Lake County. These will continue
through sunrise. Then, the main band of showers is expected to enter
Lake County beginning around daybreak, propagating southward through
the day, reaching the Treasure Coast by early afternoon. PoPs around
40-50% for much of the area, tapering to around 30% along the
southern Treasure Coast.
While forecast soundings do not indicate an environment
necessarily supportive of thunderstorms, an isolated lightning
strike cannot be ruled out along the band of showers this morning.
Conditions appear to be more favorable this afternoon for an
isolated thunderstorm, mainly along the Treasure Coast, with CAPE
values around 1000-1200J/kg. Forecast soundings also suggest DCAPE
values around 700J/kg along this area this afternoon, which could
also support a wind gust or two, should any storms form. But,
with 850-925mb winds 25-30kts and fairly poor mid-level lapse
rates, not expecting gusts above 40mph from any storms that manage
to develop. Southwest flow veering northwest behind the front,
with breezy conditions along the coast from the Cape southward.
Highs this afternoon in the low 80s along the Treasure Coast, with
mid to upper 70s elsewhere, except for low 70s along the Volusia
Coast.
Clearing quickly behind the front into tonight, as the front is
expected to exit the Treasure Coast late this afternoon. Then, dry
conditions for the overnight. Cooling lows tonight, as winds veer
northerly, with morning lows in the 50s.
Thu-Fri...A large area of high pressure initially North of the
Grt Lakes will extend cooler and temporarily drier conds across
the state. Modest north component winds Thu will veer onshore
Fri, providing a gradual warming trend to close out the week.
Temperatures near to slightly below normal will warm into the M-U
70s by Friday.
Weekend...Fri night and into Sat, An upr low over the srn plains
will phase with northern stream energy diving swd from the Upr MS
Valley. These ingredients will come together to produce a
developing low upstream over the eastern gulf early Sat. Ltst avbl
EC and GFS continue to indicate surface genesis close to the FL
peninsula Sat. The local forecast continues to show a marked
increase in local rain chcs Fri night into Sat, along with a
chance of a few strong storms given the increase in wind fields.
Rain chances bump up to likely to categorical by the first half
of Sat with the fast moving disturbance moving offshore the FL
east coast late Sat. Rain chcs correspondingly diminish Sat night
with post frontal cooling dropping temps into the L-M50s for
Sunday morning.
Extended...Brisk onshore flow from the Atlc Sunday behind the
departing low pressure center will produce coastal and marine hazards
with rough surf Sunday and Sunday night. High pressure over the
Mid-Atlc region will keep temperatures mild to cool with no rain
chances expected at least the first half of next week.
&&
.AVIATION...IFR to even LIFR CIGS and even some fog being observed
at terminals across east central Florida, as of 9Z this morning.
These are expected to continue through sunrise, before lifting into
this morning. A cold front will pass southward through the area
today, bringing showers and possibly an isolated thunderstorm.
Showers along the warm front are occurring around 9Z this morning
north of KSFB. Then, the main band of showers from the cold front is
expected to begin impacting KLEE around 12-13Z before propagating
southward, finally reaching KSUA by around 17Z. Brief CIG/VIS
reductions possible in stronger showers and storms. Then, clearing
behind the front, as SW winds veer N into tonight. Breezy conditions
today along the coast, mainly affecting Treasure Coast terminals,
with gusts up to 20-22kts.
&&
.MARINE...
Today-Tonight...A cold front will make its way southeastward across
the local Atlantic waters today, beginning this morning at the
Volusia Coast and reaching the Treasure Coast this afternoon. A band
of showers, with isolated thunderstorms possible, is expected along
the front. Breezy to windy SW winds this morning veering NNW behind
the front, as speeds 20-25kts offshore ease to around 20kts by this
afternoon. Seas 4-6ft, with up to 7ft well offshore north of
Sebastian Inlet. A Small Craft Advisory remains in effect for the
offshore Volusia and Brevard County zones. Small craft should
exercise caution elsewhere. Dry conditions expected behind the front
tonight, as winds decrease to around 10-15kts.
Late week-Weekend...Nly wind fetch will keep seas elevated
especially over the gulf stream and outer waters Thursday, where
headlines will be possible for caution well offshore. Winds
veering onshore and diminishing Friday will leads to improved
conditions, however the next quickly approaching system upstream
over the gulf will lead to development of unfavorable conditions
over all the waters during the weekend and to some degree early
next week, with stout onshore flow developing behind the departing
low center early next week producing choppy wave conditions and
rough surf.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 52 72 51 / 50 0 0 0
MCO 77 53 76 52 / 50 0 0 0
MLB 79 56 74 52 / 50 0 10 0
VRB 81 57 75 53 / 40 10 20 0
LEE 75 53 74 53 / 40 0 0 0
SFB 76 53 74 51 / 50 0 0 0
ORL 77 55 75 54 / 50 0 0 0
FPR 82 57 76 52 / 40 10 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EST Thursday for Flagler Beach
to Volusia-Brevard County Line 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Leahy
LONG TERM...PendergrastHazardous weather outlook, Mar 3, 5:03 AM EST, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 503 AM EST Wed Mar 3 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-040000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 503 AM EST Wed Mar 3 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A line of showers with embedded isolated thunderstorms will cross east central Florida today. Main threats with any storms that form will be heavy downpours, lightning strikes, and wind gusts up to 40 mph, mainly along the Treasure Coast this afternoon. .HIGH WIND IMPACT... Breezy conditions expected along the Space and Treasure Coasts today, with winds 15 to 20 mph. Southwest winds this morning veering northwest behind the frontal passage into this afternoon. .RIP CURRENT IMPACT... Rough surf, a developing southward flowing longshore current, and a moderate risk of rip currents today. Large breaking waves can knock you off your feet and make you even more susceptible to becoming caught in the seaward pull of a rip current. In addition, developing breezy north to northwest winds will produce a strong southward flowing longshore current this afternoon, which can knock swimmers off the sandbar into deeper water and make them more susceptible to dangerous rip currents. Only swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... A strong thunderstorm or two cannot be ruled out this afternoon along and offshore from the Treasure Coast, as the line of showers pushes through. Main threats will be heavy downpours, lightning strikes, and wind gusts up to 34 knots. .WIND AND SEA IMPACT... Hazardous boating conditions today, with southwest winds up to 20 to 25 knots offshore north of Sebastian Inlet this morning. Then, winds diminishing to around 15 to 20 knots this afternoon into the overnight, as they veer north to northwest behind the front. Seas 4 to 6 feet, with up to 7 feet well offshore of the Brevard and Volusia Coasts. Small Craft Advisories remain in effect for those waters, but small craft should exercise caution elsewhere. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. At least a moderate risk of rip currents and hazardous seas are expected to continue into mid-week. Another low pressure center is forecast to develop over the gulf of Mexico on Saturday. There will be a chance of storms Saturday with approach of this system, with a few of the storms possibly becoming strong as the low and associated cold front crosses the state late Saturday. Strong winds and building seas, with rough surf conditions are expected over the open Atlantic Sunday and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Leahy
In the hours before
Special weather statement, Mar 3, 8:13 AM EST, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 813 AM EST Wed Mar 3 2021 FLZ053-031345- Osceola- 813 AM EST Wed Mar 3 2021 ...A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS WILL AFFECT NORTH CENTRAL OSCEOLA COUNTY... At 812 AM EST, a strong thunderstorm was located near Saint Cloud, moving east at 30 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Harmony and Alligator Lake. Funnel clouds can occasionally touch down and produce brief small tornadoes. Move indoors and stay away from windows. Local Atmospheric conditions are becoming more favorable for the possibility of landspout formation. A landspout is a tornado of very short duration and winds generally less than 60 mph which can cause minor damage and injuries in its direct path. If this trend continues, a tornado warning may be issued shortly. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. LAT...LON 2813 8134 2818 8134 2824 8113 2812 8112 TIME...MOT...LOC 1312Z 265DEG 27KT 2815 8132 Combs
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 12:38 AM EST | Dense Fog Advisory | MLB | 3 hr | |
| Mar 3, 2:51 AM EST | Beach Hazards Statement | MLB | Volusia | 16 hr |
| Mar 3, 11:28 AM EST | Special Weather Statement | MLB | Martin | 32 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.